MAUDE Adverse Event Report: MUNICH S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

MUNICH S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number SRD S5 MAST ROLLER PUMP 85
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the s5 mast roller pump.Through follow up livanova was informed the pump was not power cycled.Medical team cleared the alarm and continued the operation.Symptoms did not reoccur during the operation.No potential equalization cable used.A livanova field service engineer was dispatched the customer site and verified the pump was working, and the symptoms did not reoccur.The repaired machine has arrived at the repair site.To solve the problem, the computer board hkr0325 shall be substituted.The serial read out (real time device parameters and setting recording file) of the pump was collected.Log analysis confirmed runaway_peak and no_pulse errors on event date.Pending to understand if pump issue was related with bearing or hms board.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland has received a report that, during priming of s5, the roller pump 85 mast displayed an "internal pump error" and the pump failed to rotate.There was no patient involvement.
 
Additional Manufacturer Narrative
A livanova field service engineer checked the operation of the device in livanova japan.The pump head was operating normally.It also rotated smoothly when rotated by hand.So, the fse does not think there is a problem with the bearings.Given that the manufacturing date is 2015, we are considering the deterioration of the electronic components inside the board over time and plan to replace the related board.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: a device service history review has been performed and identified that the unit was manufactured in 2015 and no other similar event has been reported.Based on the investigation findings, it is likely that the issue was related to an electrical failure of the board.The wearing of electro-mechanical device can be originated by the specific use condition at customer site and may have contributed to the event, however there is no concerning trend for this kind of failure.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The pump has been returned to the manufacturer site: the pump motor was found to be defective (faulty hmr motor controller and hme motor amplifier).Furthermore, the pump head and the pump rear panel required to be replaced.Based on the above product analysis, the root cause of the event is an electrical failure of the hmr motor controller and the hme motor amplifier.The wearing of electro-mechanical device can be originated by the specific use condition at customer site and may have contributed to the event, however there is no concerning trend for this kind of failure.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MUNICH
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key22372431
Report Number9611109-2025-90220
Device Sequence Number4644414
Product Code DTQ
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103762
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSRD S5 MAST ROLLER PUMP 85
Device Catalogue Number10-88-60
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer07/03/2025
12/03/2025
03/12/2026
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/31/2025
12/31/2025
04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown